Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Have blood pressure. Noticed leg and muscle weakness. What should I ask the doctor?

User rating for this question
Very Good
Answered by

Pain Medicine & Palliative Care Specialist
Practicing since : 1983
Answered : 1337 Questions
I have high blood pressure and my MD's have changed my meds serveral times. I now have some leg/muscle weakness. I will see my internist tomorrow. What should I ask her? Thanks in advance for you answer.
Posted Wed, 25 Sep 2013 in Medicines and Side Effects
Answered by Dr. Kerry Pottinger 26 minutes later
Brief Answer:
Discuss further investigation, bloods, neurologist

Detailed Answer:
Thank you for using Healthcare Magic.
There are many reasons why you may have leg/muscle weakness so your doctor may wish to run some tests to investigate the problem.
As it seems to have occurred at the same time as changing your blood pressure meds, it may be a side-effect of a new medication.
There are a number of changes in blood that can result in muscle weakness such as changes in the electrolytes or possibly anemia. Therefore, your doctor may order some blood tests.
As we age, we inevitably loose muscle strength, this may be a factor.
More specific causes of weakness may include neurological diseases. Therefore, your doctor may wish to order some neurological investigations and seek advice from a neurologist.
In the meantime, you could ask about exercises that may help strengthen your legs. If you feel you need walking aids, you could ask about this as well.
I hope this has answered your question. If you have any further questions, please do not hesitate to contact me.
Dr K A Pottinger,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor